Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Homeomorphisms between limbs of the Mandelbrot set


Authors: Dzmitry Dudko and Dierk Schleicher
Journal: Proc. Amer. Math. Soc. 140 (2012), 1947-1956
MSC (2010): Primary 30D05, 37F10, 37F45; Secondary 37F25
DOI: https://doi.org/10.1090/S0002-9939-2011-11047-5
Published electronically: September 23, 2011
MathSciNet review: 2888182
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for every hyperbolic component of the Mandelbrot set, any two limbs with equal denominators are homeomorphic so that the homeomorphism preserves periods of hyperbolic components. This settles a conjecture on the Mandelbrot set that goes back to 1994.


References [Enhancements On Off] (What's this?)

  • [ALS] A. Avila, M. Lyubich and W. Shein, Parapuzzle of the Multibrot set and typical dynamics of unimodal maps. Journal of the European Mathematical Society, 13 (2011), no. 1, 27-56. MR 2735075
  • [BD] B. Branner, A. Douady, Surgery on complex polynomials. Holomorphic Dynamics (Mexico, 1986), 11-72, Lecture Notes in Math., 1345, Springer, Berlin, 1988. MR 980952 (90e:58114)
  • [BF1] B. Branner, N. Fagella, Homeomorphisms between limbs of the Mandelbrot set. Journal of Geom. Anal. 9 (1999), 327-390. MR 1757453 (2001j:37082)
  • [BF2] B. Branner, N. Fagella, Extension of homeomorphisms between limbs of the Mandelbrot set. Conform. Geom. and Dynam. 5 (2001), 100-139. MR 1872159 (2002h:37076)
  • [BS] H. Bruin, D. Schleicher, Admissibility of kneading sequences and structure of Hubbard trees for quadratic polynomials. J. Lond. Math. Soc. 2 (2008), 502-522. MR 2439637 (2009j:37063)
  • [Do] A. Douady, Descriptions of compact sets in $ \mathcal {C}$. In: Topological Methods in Modern Mathematics (Stony Brook, NY, 1991), Publish or Perish, Houston, TX (1993), 429-465. MR 1215973 (94g:58185)
  • [DH] A. Douady, J.H. Hubbard, On the dynamics of polynomial-like maps. Ann. Sci. Ècole Norm. Sup. 18 (1985), 287-343. MR 816367 (87f:58083)
  • [Du] D. Dudko, The decoration theorem for Mandelbrot and Multibrot sets. Preprint, arXiv:1004.0633v1 [math.DS], 2010. Submitted.
  • [Hu] J.H. Hubbard, Local connectivity of Julia sets and bifurcation loci: Three theorems of J.-C. Yoccoz. In: Topological Methods in Modern Mathematics, 467-511 and 375-378 (figures), Publish or Perish (1993). MR 1215974 (94c:58172)
  • [KL1] J. Kahn, M. Lyubich, A priori bounds for some infinitely renormalizable quadratics: II. Decorations. Ann. Sci. Ec. Norm. Sup. (4) 41 (2008), no. 1, 57-84. MR 2423310 (2009k:37106)
  • [KL2] J. Kahn, M. Lyubich, A priori bounds for some infinitely renormalizable quadratics: III. Molecules. In: Complex Dynamics: Families and Friends (ed. D. Schleicher), 229-254, A K Peters, Wellesley, MA (2009). MR 2508259 (2010f:37078)
  • [LS] E. Lau, D. Schleicher, Internal addresses in the Mandelbrot set and irreducibility of polynomials. Preprint 19, Institute of Mathematical Sciences, Stony Brook (1994).
  • [L1] M. Lyubich, Dynamics of quadratic polynomials, I-II. Acta Math. 178 (1997), 185-297. MR 1459261 (98e:58145)
  • [L2] M. Lyubich, Dynamics of quadratic polynomials, III. Parapuzzle and SBR measure. In: Géométrie complexe et systèmes dynamiques, Astérisque 261 (2000), 173-200. MR 1755441 (2002e:37060)
  • [Mc] C. McMullen, Complex Dynamics and Renormalization. Ann. of Math. Stud., Princeton Univ. (1994). MR 1312365 (96b:58097)
  • [Mi] J. Milnor, Periodic orbits, externals rays and the Mandelbrot set: an expository account.
    In: Géométrie complexe et systèmes dynamiques, Astérisque 261 (2000), 277-333. MR 1755445 (2002e:37067)
  • [PR] C. L. Petersen, P. Roesch, Carrots for dessert. Preprint, arXiv:1003.3947v1 [math.DS], 2010. Submitted.
  • [Ri] J. Riedl, Arcs in Multibrot Sets, Locally Connected Julia Sets and Their Construction by Quasiconforman Surgery. Thesis, Technische Universität München, 2001, available at the Stony Brook IMS thesis server.
  • [Sch1] D. Schleicher, Internal addresses of the Mandelbrot set and Galois groups of polynomials. Preprint, arXiv:math/9411238v2 [math.DS], 1994.
  • [Sch2] D. Schleicher, On fibers and local connectivity of Mandelbrot and Multibrot sets. In: Fractal Geometry and Applications: A Jubilee of Benoit Mandelbrot. M. Lapidus, M. van Frankenhuysen (eds), Proc. Sympos. Pure Math. 72, Amer. Math. Soc. (2004), 477-517. MR 2112117 (2006b:37088)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30D05, 37F10, 37F45, 37F25

Retrieve articles in all journals with MSC (2010): 30D05, 37F10, 37F45, 37F25


Additional Information

Dzmitry Dudko
Affiliation: Research I, Jacobs University, Postfach 750 561, D-28725 Bremen, Germany – and – G.-A.-Universität zu Göttingen, Bunsenstraße 3–5, D-37073 Göttingen, Germany
Email: d.dudko@jacobs-university.de

Dierk Schleicher
Affiliation: Research I, Jacobs University, Postfach 750 561, D-28725 Bremen, Germany
Email: dierk@jacobs-university.de

DOI: https://doi.org/10.1090/S0002-9939-2011-11047-5
Received by editor(s): September 7, 2010
Received by editor(s) in revised form: January 28, 2011
Published electronically: September 23, 2011
Additional Notes: The authors gratefully acknowledge support by the Deutsche Forschungsgemeinschaft to the first author in the context of the Research Training Group 1493
Communicated by: Bryna Kra
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society